MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305904
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd safetyglide syringe with detachable needle plungers bend easily.This was discovered during use.The following information was provided by the initial reporter: material no.: 305904; batch no.: 8330741.It was reported that the plungers bend easily with this lot.Name was spelled incorrectly.Made correction and its a facility reporting issue.Medical professional reported plunger are too "weak".With this lot.Stated, bending easy when tried filling it with "lidocaine".Has 3 boxes but only using 1 box.Wants all 3 boxes replaced, not comfortable continuing to use this lot.
 
Additional Manufacturer Narrative
H.6.Investigation: three 3ml safetyglide combo packs from batch from 8330741 (p/n 305904) were received and evaluated.No visual defects were observed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The root cause cannot be attributed to the manufacturing process at this time.The plunger rod is made of polypropylene ¿ a type of plastic, which may bend if subjected to sufficient force.It is unclear what type of process was used to fill the syringes.The product is manufactured in accordance with (b)(4) and meets those requirements.
 
Event or Problem Description
It was reported that bd safetyglide¿ syringe with detachable needle plungers bend easily.This was discovered during use.The following information was provided by the initial reporter: material no.: 305904 batch no.: 8330741.It was reported that the plungers bend easily with this lot.Per verbatim: name was spelled incorrectly.Made correction and its a facility reporting issue.Medical professional reported plunger are too "weak".With this lot.Stated, bending easy when tried filling it with "lidocaine".Has 3 boxes but only using 1 box.Wants all 3 boxes replaced, not comfortable continuing to use this lot.

Brand Name
BD SAFETYGLIDE SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9161633
Report Number1213809-2019-01005
Device Sequence Number13986200
Product Code FMF
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Catalogue Number305904
Device Lot Number8330741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;